J Dent Anesth Pain Med.  2020 Apr;20(2):89-93. 10.17245/jdapm.2020.20.2.89.

Junctional rhythm with severe hypotension followinginfiltration of lidocaine containing epinephrineduring dental surgery

Affiliations
  • 1Department of Anesthesiology and Pain Medicine, School of Dentistry, Kyungpook National University, Daegu, Korea
  • 2Department of Anesthesiology and Pain Medicine, School of Medicine, Kyungpook National University, Daegu, Korea

Abstract

We experienced an unusual case of accelerated junctional rhythm with severe hypotension after infiltration of lidocaine containing epinephrine during dental surgery under general anesthesia. The patient’s electrocardiogram exhibited retrograde P-waves following the QRS complex, which could be misinterpreted as ST-segment depression. As a temporary measure, administration of ephedrine restored the patient’s blood pressure to normal levels. The importance of this case lies in its demonstration of an unexpected and serious side effect of commonly used epinephrine infiltration. This case also highlights the need for accurate interpretation of the electrocardiogram and comprehensive understanding of best practices for patient management.

Keyword

Arrhythmia; Electrocardiography; Epinephrine; Hypotension
Full Text Links
  • JDAPM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error